Asymptotic solutions for laminar dispersion in circular tubes

J. S. Vrentas, C. M. Vrentas

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


A short-time asymptotic solution is developed for the dispersion of a passive solute in the fully developed laminar flow of a Newtonian fluid through a straight circular tube. The new solution describes the axial dependence of the average concentration both near the leading and trailing edges of the concentration distribution, and it predicts the existence of a pronounced maximum near the trailing edge.

Original languageEnglish (US)
Pages (from-to)849-855
Number of pages7
JournalChemical Engineering Science
Issue number4
StatePublished - Feb 2000

All Science Journal Classification (ASJC) codes

  • Chemistry(all)
  • Chemical Engineering(all)
  • Industrial and Manufacturing Engineering


Dive into the research topics of 'Asymptotic solutions for laminar dispersion in circular tubes'. Together they form a unique fingerprint.

Cite this